The Migraine Associated Vertigo Community
Read our welcome post, user support wiki & visit our member recommended products page

Upped venlafaxine dose, have some questions

Hi everyone, if anyone could help me out I would be eternally grateful.

Initially, my doc wanted me on 75mg per day but it was too intense, so we scaled it back to 35mg for 2 weeks, then 57mg for 2 weeks, and now moved up to 75mg.

I was on the instant release tablets (so twice a day), but when I was taking a full 35mg tablet in the evening I literally could not sleep. I was super restless, kept tossing and turning. :frowning:

I did some research and a lot of people here recommended switching to prolonged release, so I spoke to my doc and when I was due to go up to 75mg we switched to prolonged tablets (viepax).

I’ve now been taking the 75mg prolonged release for a week and a half, and initially whilst everything seemed ok I’ve been having it rough these last couple of days. When I wake up, I’m sooo dizzy and nauseas, my head feels heavy, there’s pressure in the back of my head, I thought I was getting better because my dizziness seemed to be going away but it’s back with a vengeance this weekend. Honestly I’m so scared and depressed right now.

Could this just be the increased dose and it will settle, or is it because I switched from instant release?

Thanks for reading
Momo x

Please don’t leave the Category blank.

I very much doubt you will ever get a definite answer to that question. There probably isn’t one. This condition changes constantly. It doesn’t appreciate change and drugs are altering things in the brain. Venlafaxine is very difficult to get on or off. Even doctors often don’t appreciate that fact. Questions relating to new of increased side effects occur on this site almost daily. Might I suggest you use the excellent Search facility and key in tirating or starting Venlafaxine (and/or Effexor, same drug) and read through the various threads. @nin’s diary is a good start. People tend to start Venlafaxine by opening capsules and counting out grains in order to avoid your current situation. General consensus in US is the extended release capsule is best form to take but you need to start low, very low and add in very slow. The regime you have been told to try is obviously far too much for your sensitive system. You probably need to go back to the beginning then start again from scratch. You will experience increased symptoms for some time and on each subsequent increases. Do please take some time to read those threads for further insights and links to more technical details if interested in such. Helen

I was on 75 mg ER initially and felt like I was on an insane stimulant. I felt really restless and agitated. I took it in the am but still had trouble sleeping. I could o lay make it for 1.5 weeks and then had to go off of it. I’ve also heard that it is really hard to go on and off, so much that people will count the drug beads to halve the dose. I was put on sertraline and it’s working much better for my depression and my anxiety but not for my headaches. This isn’t really an answer, just my experience!

1 Like

Hi mono,
Sorry to hear you’re having a rough time of it with the meds. You’ve made the right move switching to extended release so fair play making that decision. On the dosage, I suspect its still too much for you, effexor is quite a powerful med and it can kick in pretty quickly resulting in strong side effects.

For me and many others on this forum, it’s been a game changer so it’s worth stepping back and forming a new plan. We’re typically med sensitive so we’ve got to start low and slow and by low I mean even a few beads. As your body adjusts you can learn when you can increase and set the pace. Unfortunately neuros don’t have experience of taking these meds because if they did, they would not start you on 75mg… :grin:.

Whatever you decide on dose, I hope it starts to help. Stay strong and one day at a time x.

Elaine

1 Like

It really is time the doctors started keeping up! Tiration is new or unique to MAVers. My own doctor who had, and still even after knowing me, still has no appreciation of our medicine sensitivities, tirated me up on Propranolol as a matter of course. She must be doing it all the time with beta blockers. Venlafaxine seems difficult for all takers. A few weeks back I happened upon a site for people who were prescribed it for depression etc and most were suffering the same problems. Pity the manufacturers cannot come up with a lower dose start up pill too. The accepted practice in England is to tirate up on the immediate release then change over.